Georgia, 2016

Hail and Damaging Winds in Georgia, June 1 to 2, 2016

June 1 to 2, 2016 · NWS FFC · 25 events in 20 counties and zones

Strong daytime heating combined with a very moist and moderately unstable airmass across North and Central Georgia to produce scattered severe thunderstorms each afternoon and evening. Numerous reports of damaging winds and a few reports of large hail were received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$192,000
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Strong daytime heating combined with a very moist and moderately unstable airmass across North and Central Georgia to produce scattered severe thunderstorms each afternoon and evening. Numerous reports of damaging winds and a few reports of large hail were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 1, 12:45 PM EST, 39 minutes earlier.

Area forecast discussion, Jun 1, 12:45 PM EST, 39 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Peachtree City GA
145 PM EDT WED JUN 1 2016

.PREV DISCUSSION... /Issued 301 AM EDT WED JUN 1 2016/

.SHORT TERM /Today through Thursday/...
Early this morning some isolated shower/storm development has been
ongoing from weak boundary interactions across the area mainly south
of I-20 corridor. Areas that receive precip would have a better
chance for patchy fog near sunrise.

Compared to previous days...should see a shift to more active
coverage of diurnally driven convection with orographic enhancement
as low level fetch should begin to have south component drawing in
more Gulf moisture. Short range ensemble solution has median MLCAPE
values in 1250-1500 J/kg range for today with slightly higher for
Thursday and Nam thermal profiles continue to have decent mid-level
lapse rates. While no large scale forcing mechanisms look to
influence the area in the fcst period...if daytime heating and any
low level convergence allow for convective initiation...then
subsequent outflow driven development should keep things fairly
scattered rather than isolated as of late. Cannot rule out a few
stronger storms with small hail and strong downburst winds given the
environment. Overall have continued general chance pops today and
slightly higher chance pops Thursday - not enough forcing focus to
include likely.

Temps should still be above norms though not quite as warm as the
last couple days since cloud coverage and precip potential should be
greater with aforementioned moisture return.

Baker

&&

.LONG TERM /Thursday Night through Tuesday/...
Models in good agreement through the long term. Moist unstable
environment will hold over the CWA through the weekend...although
chances of showers and tstorms will increase each day...mainly in
the afternoon and evening hours. As an upper low and associated
cold front moves into the eastern U.S. Saturday night and
Sunday...a more organized pattern for showers and thunderstorms
will develop ahead of the front...mainly on Sunday. Shear
increases Sunday afternoon across north GA and a few storms could
be strong. Drier air will spread across the CWA Sunday night and
Monday bringing cooler temps and lower humidities for early next
week.

17

&&

.AVIATION...
18Z Update...
VFR conditions expected to prevail through the taf period with brief
periods of bkn mid level cut each afternoon... especially in and
around afternoon convection. Continue to expect scattered afternoon
and evening showers and thunderstorms... with a tempo/prob30 TSRA
during the period 18-22z warranted each day. Current ESE winds
around 5-7kts should settle out more SSE this afternoon... then back
slightly more east tonight. Winds mix down more SSE by 15z Thu...
then veer over to SSW by 18z Thu. Speeds around 7kts or less on Thu.

//ATL Confidence...18Z Update...
Medium on wind direction. High on all other elements.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          90  68  91  69 /  30  30  30  30
Atlanta         89  71  89  70 /  30  30  40  30
Blairsville     84  64  83  64 /  40  30  40  40
Cartersville    91  68  89  67 /  30  30  40  30
Columbus        93  71  93  71 /  30  20  30  30
Gainesville     88  68  87  68 /  40  30  40  30
Macon           93  68  93  69 /  30  20  30  30
Rome            91  67  90  67 /  30  20  40  40
Peachtree City  90  66  91  66 /  30  20  40  30
Vidalia         93  71  93  72 /  30  20  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker/39
LONG TERM....17
AVIATION...39
Hazardous weather outlook, Jun 1, 10:15 AM EST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1115 AM EDT WED JUN 1 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1115 AM EDT WED JUN 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING ACROSS NORTH AND CENTRAL GEORGIA.

ALTHOUGH INSTABILITY IS LIMITED AND SEVERE THUNDERSTORMS ARE NOT
EXPECTED...A FEW STRONG STORMS ARE POSSIBLE. THE MAIN THREAT FROM
ANY THUNDERSTORMS WILL BE FREQUENT LIGHTNING...SMALL HAIL...LOCALLY
HEAVY RAINFALL AND STRONG...GUSTY WINDS UP TO 45 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM CHANCES GRADUALLY INCREASE THROUGH THE REMAINDER OF THE
WEEK AND THIS WEEKEND AS MOISTURE AND INSTABILITY INCREASE ACROSS
THE REGION. THUNDERSTORM CHANCES DECREASE ONCE AGAIN AS WE HEAD INTO
MONDAY AND TUESDAY. THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE
FREQUENT LIGHTNING...SMALL HAIL...LOCALLY HEAVY RAINFALL AND
STRONG...GUSTY WINDS UP TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 1, 12:35 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
135 PM EDT WED JUN 1 2016

GAZ006-008-015-011815-
LUMPKIN GA-UNION GA-FANNIN GA-
135 PM EDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LUMPKIN...SOUTHWESTERN
UNION AND EASTERN FANNIN COUNTIES UNTIL 215 PM EDT...

AT 135 PM EDT...A STRONG THUNDERSTORM WAS NEAR SUCHES...OR 9 MILES
SOUTHWEST OF BLAIRSVILLE. THIS STORM WAS NEARLY STATIONARY.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BLOOD MOUNTAIN SHELTER...MARGRET...VOGEL STATE PARK...OWLTOWN...WOODS
HOLE SHELTER AND GADDISTOWN.

LAT...LON 3467 8414 3481 8418 3486 8390 3472 8387
TIME...MOT...LOC 1735Z 261DEG 4KT 3478 8407
Special weather statement, Jun 1, 12:43 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
143 PM EDT WED JUN 1 2016

GAZ001-011830-
DADE GA-
143 PM EDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DADE COUNTY UNTIL
230 PM EDT...

AT 143 PM EDT...A STRONG THUNDERSTORM WAS NEAR TRENTON...MOVING
NORTHEAST AT 5 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TRENTON...NEW ENGLAND AND STEPHENSVILLE.

LAT...LON 3489 8543 3479 8557 3486 8559 3498 8560
      3499 8559
TIME...MOT...LOC 1743Z 205DEG 6KT 3484 8557
Special weather statement, Jun 1, 12:56 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
156 PM EDT WED JUN 1 2016

GAZ066-011830-
TROUP GA-
156 PM EDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TROUP COUNTY UNTIL 230
PM EDT...

AT 156 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAGRANGE...MOVING
NORTHEAST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LAGRANGE...WEST
POINT...MOUNTVILLE...BAUGHS CROSSROADS...CANNONVILLE...BIG
SPRINGS...SMITHS CROSSROAD...LONG CANE AND JONES CROSSROADS.

LAT...LON 3303 8515 3305 8486 3287 8486 3287 8518
TIME...MOT...LOC 1756Z 213DEG 7KT 3294 8499
Special weather statement, Jun 1, 1:11 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 PM EDT WED JUN 1 2016

GAZ079-080-091-092-011845-
TALBOT GA-MARION GA-TAYLOR GA-SCHLEY GA-
211 PM EDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TALBOT...MARION...
WESTERN TAYLOR AND WESTERN SCHLEY COUNTIES UNTIL 245 PM EDT...

AT 210 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS OVER MUCH OF
MARION AND WESTERN TAYLOR COUNTIES. THIS CLUSTER OF STORMS WAS
NEARLY STATIONARY.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUENA
VISTA...BUTLER...JUNCTION
CITY...GENEVA...PUTNAM...BRANTLEY...RUPERT...
DOYLE...ZELLOBEE...MARION
ESTATES...MAUK...JUNIPER...DRANEVILLE...CHURCH
HILL...CHARING...TAZEWELL...OAKLAND...WALLS CROSSING AND HOWARD.

LAT...LON 3215 8453 3216 8455 3217 8454 3217 8456
      3219 8457 3219 8459 3225 8464 3249 8466
      3249 8464 3252 8464 3269 8437 3251 8420
      3217 8441 3217 8443 3213 8443 3213 8453
TIME...MOT...LOC 1810Z 235DEG 4KT 3255 8442

The radar

The Atlanta radar (KFFC), 56 km away, was scanning. The volume nearest the first event began at 18:24 UTC.

Open the radar archive at this moment

Event by event

22 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Troup

When
June 1, 1:24 PM EST to 1:34 PM EST
Where
Troup County, 0.92 mi E of Lees Crossing
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
33.050, -85.034

The public reported multiple trees blown down along Greenwood Street in LaGrange.

Thunderstorm Wind, Polk

When
June 1, 1:50 PM EST to 1:55 PM EST
Where
Polk County, 0.37 mi NW of Cedartown
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
34.023, -85.255

The Polk County 911 center reported numerous trees blown in the Peek Forest Park area in Cedartown.

Thunderstorm Wind, Coweta

When
June 1, 1:55 PM EST to 2:25 PM EST
Where
Coweta County, 1.66 mi W of Grantville to 3.19 mi ESE of Roscoe
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
911 Call Center
Coordinates
33.231, -84.859

The Coweta County 911 center reported numerous trees blown down across the county from around Grantville to northeast of Newnan, including along Alexander Road, Colley Street, Happy Valley Circle, Country Club Road, Buddy West Road, Kory Drive, Macedonia Road, Old Atlanta Highway, and in the Willow Creek Subdivision.

Thunderstorm Wind, Floyd

When
June 1, 2:42 PM EST to 2:50 PM EST
Where
Floyd County, 0.69 mi N of Crystal Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
34.410, -85.220

The Floyd County 911 center reported power lines blown down across U.S. Highway 27 at Sikes Storey Road.

Thunderstorm Wind, Harris

When
June 1, 2:50 PM EST to 3:00 PM EST
Where
Harris County, 1.27 mi E of Pine Mtn Vly to 3.32 mi W of Shiloh
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
32.802, -84.798

The Harris County 911 center reported trees blown down, including one on a power line, on South L Street and in the vicinity of the intersection of Trammell Mill Road and Hines Gap Road northeast of Pine Mountain Valley.

Thunderstorm Wind, Carroll

When
June 1, 3:00 PM EST to 3:10 PM EST
Where
Carroll County, 0.58 mi E of Carrollton
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
33.580, -85.070

The Carroll County Emergency Manager reported multiple trees blown down across the Carrollton area.

Hail, Crisp

When
June 1, 3:40 PM EST to 3:45 PM EST
Where
Crisp County, 1.17 mi W of East Crisp
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
31.950, -83.700

A Crisp County Sheriff's Deputy reported quarter-sized hail along U.S. Highway 280 east of Cordele.

Thunderstorm Wind, Dooly

When
June 1, 3:40 PM EST to 3:45 PM EST
Where
Dooly County, 2.72 mi SE of Tippetville
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
32.050, -83.640

The Dooly County Emergency Manager reported several pecan trees blown down along Highway 215 near Highway 257.

Thunderstorm Wind, Telfair

When
June 1, 3:40 PM EST to 3:50 PM EST
Where
Telfair County, 3.59 mi WSW of Cook Still to 0.59 mi W of Milan
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
31.932, -83.108

The Telfair County 911 center reported trees blown down along Highway 165 and near the county line in the Milan area.

Hail, Taliaferro

When
June 1, 4:12 PM EST to 4:20 PM EST
Where
Taliaferro County, 1.72 mi SSE of Crawfordville
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
33.527, -82.888

A Taliaferro County Sheriff's Deputy reported quarter-sized hail along I-20 near Crawfordville.

Thunderstorm Wind, Cobb

When
June 1, 4:20 PM EST to 4:30 PM EST
Where
Cobb County, 3.13 mi ESE of Due West to 1.61 mi NNE of Sandy Plains
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
33.946, -84.624

The Cobb County 911 center reported trees down from around Dallas Highway and Barrett Parkway to Allgood Road around Cameron Creek and Ebenezer Road at Sandy Plains Road.

Thunderstorm Wind, Twiggs

When
June 1, 4:30 PM EST to 4:40 PM EST
Where
Twiggs County, 0.83 mi NNE of Mount Olive
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
32.590, -83.373

The Twiggs County 911 center reported a tree and a power line blown down on State Highway 358 near State Highway 96.

Thunderstorm Wind, Montgomery

When
June 1, 4:30 PM EST to 4:50 PM EST
Where
Montgomery County, 1.81 mi SE of Mt Vernon to 0.91 mi NW of Uvalda
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.151, -82.579

The Montgomery County Emergency Manager reported trees blown on U.S. Highway 221 south of Mt. Vernon and on Martin Luther King Drive in Uvalda.

Thunderstorm Wind, Gwinnett

When
June 1, 5:00 PM EST to 5:25 PM EST
Where
Gwinnett County, 0.43 mi S of Trickem to 1.14 mi W of Buford
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
33.814, -84.100

The Gwinnett County Emergency Manager reported trees blown down from Rockbridge Road in Rockbridge to Copper Grove Lane in Buford.

Thunderstorm Wind, Pickens

When
June 1, 5:10 PM EST to 5:20 PM EST
Where
Pickens County, 1.65 mi E of Carns Mill to 0.28 mi S of Ruden
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
34.428, -84.421

The Pickens County 911 center reported several trees blown down on South Main Street, Refuge Road and Camp Road in the Jasper area.

Thunderstorm Wind, Greene

When
June 1, 6:19 PM EST to 6:25 PM EST
Where
Greene County, 1.8 mi NW of Greensboro
Measured
45 kt (52 mph) estimated gust
Property damage
$800
Reported by
Emergency Manager
Coordinates
33.590, -83.200

The Greene County Emergency Manager reported a tree blown down on State Highway 15 on the north side of Greensboro.

Thunderstorm Wind, Polk

When
June 2, 1:12 PM EST to 1:20 PM EST
Where
Polk County, 1.9 mi NNE of Cedartown to 0.13 mi S of Lake Creek
Measured
55 kt (63 mph) estimated gust
Property damage
$30,000
Reported by
Broadcast Media
Coordinates
34.046, -85.239

The broadcast media, Polk County 911 center and the public reported numerous trees blown down from around Highway 27 and Davis Road to Pine Pitch Road and Burkhalter Roads and the Meadow Lakes Golf Course. The corrugated metal roof was partially blown off at the WalMart shopping center near the corner of Highway 27 and Davis Road.

TREES DOWN ON BURKHALTER ROAD AND PINE PITCH ROAD.

Thunderstorm Wind, Gwinnett

When
June 2, 1:15 PM EST to 1:30 PM EST
Where
Gwinnett County, 0.6 mi ESE of Norcross to 2.66 mi NW of Lilburn
Measured
50 kt (58 mph) estimated gust
Property damage
$18,000
Reported by
Emergency Manager
Coordinates
33.927, -84.210

The Gwinnett County Emergency Manager reported trees blown down on houses on Lancelot Drive and Audubon Place in Norcross.

Thunderstorm Wind, Montgomery

When
June 2, 2:15 PM EST to 2:25 PM EST
Where
Montgomery County, 3.27 mi SSW of Oak Grove to 1.98 mi NE of Alston
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
32.080, -82.550

The Montgomery County Emergency Manager reported trees blown down and four power poles snapped in the Alston area.

Thunderstorm Wind, Gwinnett

When
June 2, 2:20 PM EST to 2:25 PM EST
Where
Gwinnett County, 1.12 mi NNW of Trickem
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
33.836, -84.106

The Gwinnett County Emergency Manager reported a tree blown down a garage as well as damage to a power pole on Rhett Butler Drive in the Lake Lucerne area.

Lightning, Gwinnett

When
June 2, 2:45 PM EST
Where
Gwinnett County, 2.68 mi ENE of Pittman
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
33.980, -84.105

The Gwinnett County Emergency Manager reported a lightning-caused house fire on Brookhaven Run Circle in Duluth.

Thunderstorm Wind, Forsyth

When
June 2, 2:56 PM EST to 3:05 PM EST
Where
Forsyth County, 0.9 mi SW of Coal Mtn
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.260, -84.110

The Forsyth County Emergency Manager reported several trees blown down, one on a power line, in the vicinity of State Highway 9 and Spot Road.

Thunderstorm Wind, Emanuel

When
June 2, 3:50 PM EST to 4:00 PM EST
Where
Emanuel County, 2.06 mi S of Twin City
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
32.550, -82.171

The Emanuel County 911 center reported multiple trees blown down along Scarboro Church Road.

Thunderstorm Wind, Murray

When
June 2, 3:55 PM EST to 4:05 PM EST
Where
Murray County, 1.09 mi NW of Gregory
Measured
45 kt (52 mph) estimated gust
Property damage
$800
Reported by
Emergency Manager
Coordinates
34.959, -84.796

The Murray County Emergency Manager reported a tree blown down on Weber Road.

Thunderstorm Wind, Newton

When
June 2, 8:05 PM EST to 8:25 PM EST
Where
Newton County, 0.64 mi NNW of Starrsville to 0.38 mi SW of Jerusalem
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
911 Call Center
Coordinates
33.538, -83.835

The Newton County 911 center reported trees blown down around County Road 213 and Alcovy Reserve Way and power lines blown down on Pine Street in Mansfield.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2016Every state in 2016This day in weather historyWarnings in Georgia, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 638005, 638017, 638015, 638018, 638021, 638024, 638025, 638029, 638030, 638031, 638040, 638042, 638044, 638049, 638045, 638052, 638055, 638057, 638058, 638059, 638060, 638061, 638063, 638062, 638064.